Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 107, NWS Jackson, MS

September 2, 2014Hinds County, Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 2, 2014, 5:11 PM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 2 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2014, 5:11 PM CDT (22:11 UTC)
Expired
Sep 2, 2014, 7:15 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 39 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 5:13 PM CDTHEAVY RAIN 0Jackson, MSREPORT OF 1 TO 1.5 INCHES OF WATER ON SAVANNAH STREET IN JACKSON...WITH AT MOST UP TO 3 INCHES OF WATER PONDING ON THE STREET.
Sep 2, 5:20 PM CDTFLASH FLOOD6 Ssw Jackson, MSFLASH FLOODING REPORTED ALONG ARCHER AVE. VIA MPING.
Sep 2, 5:40 PM CDTFLASH FLOODFlora, MSNUMEROUS ROADS FLOODED AROUND FLORA
Sep 2, 5:57 PM CDTFLASH FLOOD4 W Flowood, MSVEHICLE STRANDED AT STATE ST AND WOODROW WILSON AVE IN JACKSON
Sep 2, 6:20 PM CDTFLASH FLOODJackson, MSMULTIPLE STREETS FLOODED IN THE CITY OF JACKSON
Sep 2, 7:00 PM CDTFLASH FLOODFlora, MSROADS WERE CONTINUING TO BE CLOSED IN THE FLORA AREA DUE TO FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2133 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WGUS54 KJAN 022211
FFWJAN
MSC049-089-121-030015-
/O.NEW.KJAN.FF.W.0107.140902T2211Z-140903T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT TUE SEP 2 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
  WESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...
  WEST CENTRAL RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...

* UNTIL 715 PM CDT

* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ESTIMATED
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
  OCCURRED IN THE PAST THREE HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
ANNANDALE...GLUCKSTADT...POCAHONTAS AND FLORA.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3248 9045 3257 9046 3258 9044 3258 9040
      3261 9035 3261 9034 3266 9028 3266 9020
      3270 9013 3270 9010 3274 9005 3256 9012
      3240 8995 3217 9008 3216 9031

$$

DL
2 follow-up statements
276 
WGUS74 KJAN 022251
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CDT TUE SEP 2 2014

MSC049-089-121-030015-
/O.CON.KJAN.FF.W.0107.000000T0000Z-140903T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANKIN MS-MADISON MS-HINDS MS-
551 PM CDT TUE SEP 2 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN HINDS...WESTERN MADISON AND WEST CENTRAL RANKIN
COUNTIES...

AT 551 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FIVE INCHES...HAVE
OCCURRED IN THE PAST THREE HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JACKSON... 
ANNANDALE...GLUCKSTADT...POCAHONTAS...RIDGELAND...MADISON AND FLORA.

AT 540 PM...MADISON COUNTY SHERIFFS OFFICE REPORTED SIGNIFICANT 
FLOODING IN THE FLORA AREA. MULTIPLE ROADS ARE FLOODED AT THIS TIME.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3248 9045 3257 9046 3258 9044 3258 9040
      3261 9035 3261 9034 3266 9028 3266 9020
      3270 9013 3270 9010 3274 9005 3256 9012
      3240 8995 3217 9008 3216 9031

$$

DL
786 
WGUS74 KJAN 022344
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT TUE SEP 2 2014

MSC049-089-121-030015-
/O.CON.KJAN.FF.W.0107.000000T0000Z-140903T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANKIN MS-MADISON MS-HINDS MS-
644 PM CDT TUE SEP 2 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN HINDS...WESTERN MADISON AND WEST CENTRAL RANKIN
COUNTIES...

AT 643 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING IN THE CITIES OF FLORA AND 
JACKSON. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO 
FIVE INCHES...HAVE OCCURRED IN THE PAST THREE HOURS. THE HIGHEST 
AMOUNTS HAVE OCCURRED IN THE FLORA AREA OF MADISON COUNTY...ACROSS 
SOUTH JACKSON IN HINDS COUNTY...AND NEAR RICHLAND IN RANKIN COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLORA.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3248 9045 3257 9045 3258 9044 3258 9040
      3259 9035 3266 9028 3266 9020 3256 9012
      3240 8995 3217 9008 3216 9031

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 4:38 PM CDT, 33 minutes earlier.

Area forecast discussion, Sep 2, 4:38 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT TUE SEP 2 2014

.DISCUSSION...

TONIGHT THROUGH WEDNESDAY NIGHT...

BETTER MOISTURE CONVERGENCE SUPPORTED INITIAL DEVELOPMENT OF SHOWER
AND TSTM ACTIVITY OVER NORTH CENTRAL INTO NORTHEAST MS EARLIER THIS
AFTERNOON...BUT IT IS NOW MOST PREVALENT OVER PORTIONS OF NORTHEAST
LOUISIANA EXTENDING NORTHEASTWARD INTO NORTH CENTRAL MS. LOOKING AT
STORM TOTAL PRECIP...THERE HAS BEEN A RELATIVE MIN IN ACTIVITY ALONG
THE I-20 CORRIDOR FROM RAYVILLE TO THE VICKSBURG AREA UP UNTIL NOW...
BUT WITH SEVERAL NEARBY CONVECTIVE CLUSTERS...THIS WILL LIKELY NOT
REMAIN THE CASE AS WE GO THROUGH THE LATE AFTERNOON INTO THE EARLY
EVENING. STORM INTENSITY HAS BEEN STRONG AT TIMES WITH LAPSE RATES
MARGINAL FOR SUPPORTING A FEW SEVERE STORMS. EXPECT LESSER BUT
CONTINUED CHANCES FOR SHOWER/TSTMS ALONG THE HWY 84 AND I-59
CORRIDORS. CONVECTION SHOULD DIMINISH WITH SUNSET AND HAVE KEPT SMALL
POPS GOING IN THE FORECAST FOR LATE TONIGHT ACROSS PORTIONS OF NORTH
CENTRAL MS WITH SOME NWP GUIDANCE STILL SUPPORTING IT.

THE SUBTROPICAL RIDGE AXIS WILL PERSIST AND BECOME SLIGHTLY MORE
FIXED OVER THE LOWER MS VALLEY REGION WEDNESDAY THROUGH WEDNESDAY
NIGHT. MODELS GENERALLY AGREE THAT DIURNAL SHOWER AND THUNDERSTORM
ACTIVITY WILL BE FOCUSED ALONG AND SOUTHEAST OF THE NATCHEZ TRACE
CORRIDOR AND THAT COVERAGE WILL BE LESS THAN TODAY DUE TO LESS
INFLUENCE FROM THE WESTERLIES. A SIMILAR HOT AND HUMID AIRMASS WILL
PERSIST WITH THERMODYNAMIC PROFILES SUPPORTIVE OF A FEW STRONG TO
SEVERE THUNDERSTORMS...AND VERY MOIST AIR WITH PRECIPITABLE WATER
ABOVE TWO INCHES SUPPORTS WILL SUPPORT LOCALLY HEAVY RAINFALL. THE
ACTIVITY WILL DIMINISH QUICKLY WITH SUNSET. /EC/

THURSDAY THROUGH MONDAY...

DEEP LAYERED RIDGE LOOKS TO REMAIN ANCHORED OVER THE LOWER CONUS
THROUGH THE PERIOD. THIS SHOULD KEEP THE MOIST AND UNSTABLE AIRMASS
LOCKED IN PLACE AND A CONTINUATION OF THE SENSIBLE WEATHER WE HAVE
BEEN EXPERIENCING.

WILL PRETTY MUCH HAVE TO CONTEND WITH AFTERNOON/EVENING AIRMASS
CONVECTION EACH DAY THROUGH THE EXTENDED TIME FRAME. ALTHOUGH
CONVECTIVE COVERAGE SHOULD REMAIN SCATTERED...STORMS MAY BE SOMEWHAT
MORE NUMEROUS OVER THE SOUTH WHERE INTERACTIONS WITH THE SEA BREEZE
MAY BE ENCOUNTERED. WENT CLOSE TO GFS MOS MAXIMUMS WITH HIGHS IN THE
LOW TO MID 90S AS BELIEVE THIS LEVEL OF WARMING WILL STILL BE LIKELY
GIVEN MID AFTERNOON CONVECTIVE INITIATION TIMES.

MOVING INTO THE WEEKEND...SUBTLE MID LEVEL TROFFINESS OVER THE
EASTERN PORTIONS OF THE COUNTRY WILL ALLOW A WEAK COLD FRONT TO EASE
INTO THE REGION FROM THE NORTH SATURDAY NIGHT/SUNDAY. THE BOUNDARY
LOOKS AS THOUGH IT WILL QUICKLY STALL OVER THE NORTH AND NOT OFFER
ANYMORE THAN AN INCREASE IN CONVECTIVE COVERAGE FOR THE REMAINDER OF
THE WEEKEND AND THE FIRST PART OF NEXT WEEK. WHILE THE COOL AIR
BEHIND THE BOUNDARY SHOULD STAY TO THE NORTH OF THE AREA...INCREASED
CONVECTION SUNDAY AND MONDAY SHOULD ONLY ALLOW MAXIMUMS TO REACH
AROUND 90...BUT OVERNIGHT LOWS WILL REMAIN IN THE LOWER 70S./26/

&&

.AVIATION...SHRA/TSRA ACTIVITY WILL DISSIPATE EARLY THIS EVENING.
THERE IS UNCERTAINTY ABOUT FOG/STRATUS DEVELOPMENT LATE TONIGHT INTO
EARLY WEDNESDAY MORNING AND TAFS REFLECT AN OPTIMISTIC EXPECTATION IN
THAT REGARD. EXPECT ANOTHER ROUND OF SHRA/TSRA TO DEVELOP WEDNESDAY
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  94  72  95 /  27  32  19  23
MERIDIAN      72  94  71  95 /  30  41  17  23
VICKSBURG     72  94  72  96 /  25  24  19  23
HATTIESBURG   75  95  73  95 /  27  50  21  31
NATCHEZ       74  92  72  95 /  28  40  23  29
GREENVILLE    73  94  73  96 /  26  19  14  20
GREENWOOD     73  94  72  96 /  31  27  14  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

EC/26/
Hazardous weather outlook, Sep 2, 3:51 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT TUE SEP 2 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
032100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
351 PM CDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Sep 2, 3:35 PM CDT, 1 hour 36 minutes before
MSZ045-051-022105-
NEWTON MS-NESHOBA MS-
335 PM CDT TUE SEP 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT TUE SEP 2 2014

...STRONG STORMS DEVELOPING NEAR CONEHATTA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTH OF CONEHATTA AT 335 PM CDT...MOVING EAST AT 10
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN NESHOBA AND NORTH CENTRAL NEWTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3264 8906 3241 8907 3241 8930 3259 8930
TIME...MOT...LOC 2035Z 263DEG 9KT 3250 8925

DL
Special weather statement, Sep 2, 3:43 PM CDT, 1 hour 28 minutes before
LAZ025-022120-
TENSAS LA-
343 PM CDT TUE SEP 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT TUE SEP 2 2014

...STRONG THUNDERSTORM HEADED TOWARD NEWELLTON...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 8 MILES WEST OF LAKE BRUIN AT
342 PM CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3206 9150 3221 9121 3209 9114 3207 9116
      3206 9116 3204 9111 3200 9109 3198 9112
      3198 9116 3196 9119 3188 9144 3199 9150
TIME...MOT...LOC 2042Z 244DEG 10KT 3200 9139

BYB
Special weather statement, Sep 2, 3:52 PM CDT, 1 hour 19 minutes before
MSZ040>042-022120-
SHARKEY MS-ISSAQUENA MS-YAZOO MS-
352 PM CDT TUE SEP 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT TUE SEP 2 2014

...LINE OF STRONG STORMS FROM FITLER TO NEAR HOLLY BLUFF...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTHWEST OF HOLLY BLUFF TO FITLER AT
351 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN WEST CENTRAL YAZOO...CENTRAL ISSAQUENA AND SOUTHERN SHARKEY
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3272 9105 3274 9109 3295 9076 3294 9066
      3293 9066 3292 9050 3263 9081 3265 9113
TIME...MOT...LOC 2051Z 268DEG 16KT 3288 9074 3274 9104

DL
Special weather statement, Sep 2, 4:12 PM CDT, 59 minutes before
LAZ023-024-022140-
FRANKLIN LA-CATAHOULA LA-
412 PM CDT TUE SEP 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT TUE SEP 2 2014

...STRONG STORMS MOVING INTO NORTHERN CATAHOULA PARISH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHWEST OF ROSEFIELD AT 412 PM CDT...MOVING EAST AT
25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN CATAHOULA AND SOUTHWESTERN FRANKLIN PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3192 9201 3194 9200 3193 9192 3197 9190
      3201 9191 3202 9190 3206 9179 3181 9170
      3174 9202
TIME...MOT...LOC 2112Z 250DEG 23KT 3184 9203

DL
Special weather statement, Sep 2, 4:53 PM CDT, 18 minutes before
MSZ061-022225-
FRANKLIN MS-
453 PM CDT TUE SEP 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT TUE SEP 2 2014

...STRONG STORMS MOVING INTO MEADVILLE AND BUDE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER BUDE AT 453 PM CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3150 9105 3161 9086 3161 9073 3149 9063
      3134 9085 3134 9088
TIME...MOT...LOC 2153Z 236DEG 22KT 3147 9088

DL
Special weather statement, Sep 2, 4:57 PM CDT, 14 minutes before
MSZ043-048-049-022225-
RANKIN MS-MADISON MS-HINDS MS-
457 PM CDT TUE SEP 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT TUE SEP 2 2014

...STRONG THUNDERSTORMS DEVELOPING OVER THE JACKSON METRO AREA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES SOUTHEAST OF POCAHONTAS TO BYRAM AT
457 PM CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHEASTERN HINDS...SOUTH CENTRAL MADISON AND WEST CENTRAL
RANKIN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3257 9000 3219 8998 3215 9030 3250 9032
TIME...MOT...LOC 2157Z 248DEG 12KT 3244 9024 3220 9022

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 12:36 PM CDTSpecial Weather StatementJANOktibbeha29 min
Sep 2, 1:08 PM CDTSpecial Weather StatementJANLowndes32 min
Sep 2, 2:18 PM CDTSpecial Weather StatementJANMadison32 min
Sep 2, 2:49 PM CDTSpecial Weather StatementJANKemper31 min
Sep 2, 3:01 PM CDTSpecial Weather StatementJANRankin29 min
Sep 2, 3:35 PM CDTSpecial Weather StatementJANNewton30 min
Sep 2, 3:52 PM CDTSpecial Weather StatementJANIssaquena, Sharkey28 min
Sep 2, 4:27 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo48 min
Sep 2, 4:35 PM CDTFlash Flood WarningJANIssaquena, Sharkey, Yazoo115 min
Sep 2, 4:53 PM CDTSpecial Weather StatementJANFranklin32 min
Sep 2, 4:57 PM CDTSpecial Weather StatementJANRankin28 min
Sep 2, 5:31 PM CDTSevere Thunderstorm WarningJANHinds44 min
Sep 2, 6:08 PM CDTSevere Thunderstorm WarningJANHinds, Rankin27 min
Sep 2, 6:12 PM CDTFlash Flood WarningJANCopiah2 hr
Sep 2, 6:22 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Simpson, Smith53 min

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.